Are you on any medications? A lower dose beta blocker may help.. but that like all medications are a double edge, they have some side effects that for some are worse than the symptom they are trying to relieve.
If you symptoms continue to be troubling ask you doctor is there is something he can prescribe to lessen your symptoms.
I take a beta blocker to lower my heart rate, and it works for me with mild side effects. My high HR is driven by atrial fibrillation. The beta blocker does nothing (that I know of) to change the AFib, but it does lower my ventricle HR.
I do not have experience with afib but had avnrt ablated a few years back and had constant all day long ectopic beats for quite some time afterwards. Ablations really rile up the heart so it is normal to have a lot of jumpiness so I would not so much worry about those but I have heard it can take a while for the afib to completely stop until the scars have formed properly. Try to take some time to do some sort of relaxing techniques like yoga or meditation to see if you can calm your heart and self a bit and ease up the symptoms. It may not go away but could help you to get through this rough after ablation period. From what I understand yoga and meditation relaxation do help people with afib in general so worth a shot either way. Stay strong and feel better soon.
Hi Jerry - yes, I'm taking bisoprolol (2.5mg). My heart rate is more stable now (thank God!). No more constant irregular pattern. It's regular, but I do have some skipped beats, small afibs frequently and every minute, but it quickly reverts back into normal rhythm (if that makes sense!)..nothing like last week though that was scary...it was constantly irregular. My heart rate has slowed down, but doctor advised me to stay on bisoprolol for the next 4-5 weeks.
Michelle - thanks for the reassurance. I'm hoping it is recovery - I understand that the cardiologist has been plogging at my heart, and the recovery period can be 3-4 weeks, but it's scary! Sometimes, I now get a rush of blood to my head and it feels like my heart has stopped, but then it starts beating again :(
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.